Alert archive / Utah / Winter Weather Advisories in 2012

Winter Weather Advisory 21, NWS Salt Lake City, UT

October 11, 2012

NWS Salt Lake City, UT issued this winter weather advisory at Oct 11, 2012, 2:45 PM MDT. It took effect at Oct 11, 2012, 4:00 PM MDT. It was in force for 36 hr.

The area

The counties it named.

The facts

Issued
Oct 11, 2012, 2:45 PM MDT (20:45 UTC)
In effect from
Oct 11, 2012, 4:00 PM MDT
Expired
Oct 13, 2012, 3:57 AM MDT
In force
36 hr
Issued by
NWS Salt Lake City, UT

The text

As transmitted, in the capitals the NWS used until 2016.

468 
WWUS45 KSLC 112045
WSWSLC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
245 PM MDT THU OCT 11 2012

...COLDER AND WETTER AT THE HIGHER ELEVATIONS...

.A COOL MOIST PACIFIC STORM WILL SPREAD RAIN WITH SNOW AT THE
HIGHER ELEVATIONS ACROSS SOUTHERN UTAH TONIGHT AND INTO CENTRAL
AND NORTHERN UTAH FRIDAY THROUGH FRIDAY NIGHT. THE SYSTEM WILL
MOVE EAST OF THE AREA SATURDAY.

UTZ518-120600-
/O.NEW.KSLC.WW.Y.0021.121011T2200Z-121013T0100Z/
SOUTHERN MOUNTAINS-
INCLUDING THE CITIES OF...LOA...PANGUITCH...BRYCE CANYON
245 PM MDT THU OCT 11 2012

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 PM MDT FRIDAY ABOVE
8000 FEET...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A
WINTER WEATHER ADVISORY ABOVE 8000 FEET FOR SNOW...WHICH IS IN
EFFECT UNTIL 7 PM MDT FRIDAY.

* AFFECTED AREA: THE SOUTHERN MOUNTAINS ABOVE 8000 FEET.

* SNOW ACCUMULATIONS: GENERALLY 4 TO 8 INCHES WITH THE BULK OF
  THESE TOTALS ABOVE ABOUT 9000 FEET.

* TIMING: PRECIPITATION HAS STARTED IN THIS AREA AND WILL BECOME
  WIDESPREAD AND LOCALLY HEAVY LATE TODAY THROUGH TONIGHT WITH
  RAIN CHANGING TO SNOW AT THE HIGHER ELEVATIONS AFTER MIDNIGHT.
  RAIN AND SNOW WILL CONTINUE AT TIMES THROUGH MIDDAY FRIDAY THEN
  TURN SHOWERY. OCCASIONAL SHOWERS WILL CONTINUE INTO FRIDAY NIGHT
  BEFORE TAPERING OFF.

* SNOW LEVELS: SNOW LEVELS WILL START OUT WELL ABOVE MOUNTAIN TOP
  LEVEL THEN GRADUALLY LOWER TO AROUND 8000 FEET BY LATE FRIDAY
  MORNING. 

* IMPACTS: TRAVEL WILL BE HINDERED ON HIGH ELEVATION ROUTES BY
  SLUSHY SNOW ACCUMULATION...MAINLY ON UNPAVED SURFACES. ANYONE
  PLANNING TRAVEL OR OUTDOOR ACTIVITIES AT THE HIGHER ELEVATIONS
  IN THE SOUTHERN MOUNTAINS THROUGH FRIDAY NIGHT SHOULD BE
  PREPARED FOR COLD WET WEATHER.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT SNOW ACCUMULATIONS WILL CAUSE
PRIMARILY TRAVEL DIFFICULTIES. USE CAUTION WHILE DRIVING.

FOR WINTER ROAD CONDITIONS FROM THE UTAH DEPARTMENT OF
TRANSPORTATION
VISIT...HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX.

&&

$$

UTZ008>010-517-120600-
/O.NEW.KSLC.WW.Y.0021.121012T1500Z-121013T1500Z/
WASATCH MOUNTAINS SOUTH OF I-80-WESTERN UINTA MOUNTAINS-
WASATCH PLATEAU/BOOK CLIFFS-CENTRAL MOUNTAINS-
INCLUDING THE CITIES OF...ALTA...BRIGHTON...MIRROR LAKE HIGHWAY...
SCOFIELD...COVE FORT...KOOSHAREM...FISH LAKE
245 PM MDT THU OCT 11 2012

...WINTER WEATHER ADVISORY IN EFFECT FROM 9 AM FRIDAY TO 9 AM MDT
SATURDAY ABOVE 8000 FEET...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A
WINTER WEATHER ADVISORY ABOVE 8000 FEET FOR SNOW...WHICH IS IN
EFFECT FROM 9 AM FRIDAY TO 9 AM MDT SATURDAY.

* AFFECTED AREA: THE CENTRAL MOUNTAINS...THE WASATCH PLATEAU...
  THE SOUTHERN WASATCH AND THE WESTERN UINTA MOUNTAINS ABOVE 8000
  FEET.

* SNOW ACCUMULATIONS: GENERALLY 4 TO 8 INCHES WITH LOCAL AMOUNTS
  UP TO 12 INCHES ABOVE 10000 FEET IN THE UINTA MOUNTAINS. 

* TIMING: RAIN WILL SPREAD NORTH ACROSS THESE MOUNTAIN AREAS
  FRIDAY MORNING. RAIN WILL MIX WITH OR CHANGE OVER TO SNOW AT THE
  HIGHER ELEVATIONS FRIDAY EVENING WITH RAIN AND SNOW CONTINUING
  INTO EARLY SATURDAY MORNING. THE PRECIPITATION WILL TAPER OFF BY
  MID MORNING SATURDAY.

* SNOW LEVELS: SNOW LEVELS WILL START OUT WELL ABOVE MOUNTAIN TOP
  LEVEL THEN GRADUALLY LOWER TO AROUND 8000 OR 9000 FEET BY LATE
  FRIDAY EVENING.

* IMPACTS: TRAVEL WILL BE HINDERED ON HIGH ELEVATION ROUTES BY
  SLUSHY SNOW ACCUMULATION...MAINLY ON UNPAVED SURFACES. ANYONE
  PLANNING TRAVEL OR OUTDOOR ACTIVITIES AT THE HIGHER ELEVATIONS
  IN THE CENTRAL AND NORTHERN MOUNTAINS THROUGH EARLY SATURDAY 
  SHOULD BE PREPARED FOR COLD WET WEATHER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT SNOW ACCUMULATIONS WILL CAUSE
PRIMARILY TRAVEL DIFFICULTIES. USE CAUTION WHILE DRIVING.

FOR WINTER ROAD CONDITIONS FROM THE UTAH DEPARTMENT OF
TRANSPORTATION
VISIT...HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... 
HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
5 follow-up statements
191 
WWUS45 KSLC 120352
WSWSLC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
952 PM MDT THU OCT 11 2012

...COLDER AND WETTER AT THE HIGHER ELEVATIONS...

.A COOL MOIST PACIFIC STORM WILL SPREAD RAIN WITH SNOW AT THE
HIGHER ELEVATIONS ACROSS SOUTHERN UTAH TONIGHT AND INTO CENTRAL
AND NORTHERN UTAH FRIDAY THROUGH FRIDAY NIGHT. THE SYSTEM WILL
MOVE EAST OF THE AREA SATURDAY.

UTZ518-121230-
/O.CON.KSLC.WW.Y.0021.000000T0000Z-121013T0100Z/
SOUTHERN MOUNTAINS-
INCLUDING THE CITIES OF...LOA...PANGUITCH...BRYCE CANYON
952 PM MDT THU OCT 11 2012

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM MDT
FRIDAY ABOVE 8000 FEET...

A WINTER WEATHER ADVISORY ABOVE 8000 FEET FOR SNOW REMAINS IN
EFFECT UNTIL 7 PM MDT FRIDAY.

* AFFECTED AREA: THE SOUTHERN MOUNTAINS ABOVE 8000 FEET.

* SNOW ACCUMULATIONS: GENERALLY 4 TO 8 INCHES WITH THE BULK OF 
  THESE TOTALS ABOVE ABOUT 9000 FEET.

* TIMING: PRECIPITATION HAS STARTED IN THIS AREA AND WILL BECOME
  WIDESPREAD AND LOCALLY HEAVY THROUGH TONIGHT WITH RAIN CHANGING
  TO SNOW AT THE HIGHER ELEVATIONS AFTER MIDNIGHT. RAIN AND SNOW
  WILL CONTINUE AT TIMES THROUGH MIDDAY FRIDAY THEN TURN SHOWERY.
  OCCASIONAL SHOWERS WILL CONTINUE INTO FRIDAY NIGHT BEFORE
  TAPERING OFF.

* SNOW LEVELS: SNOW LEVELS WILL START OUT WELL ABOVE MOUNTAIN 
  TOP LEVEL THEN GRADUALLY LOWER TO AROUND 8000 FEET BY LATE 
  FRIDAY MORNING.

* IMPACTS: TRAVEL WILL BE HINDERED ON HIGH ELEVATION ROUTES BY 
  SLUSHY SNOW ACCUMULATION...MAINLY ON UNPAVED SURFACES. 
  ANYONE PLANNING TRAVEL OR OUTDOOR ACTIVITIES AT THE HIGHER 
  ELEVATIONS IN THE SOUTHERN MOUNTAINS THROUGH FRIDAY NIGHT 
  SHOULD BE PREPARED FOR COLD WET WEATHER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT SNOW ACCUMULATIONS WILL
CAUSE PRIMARILY TRAVEL DIFFICULTIES. USE CAUTION WHILE DRIVING.

FOR WINTER ROAD CONDITIONS FROM THE UTAH DEPARTMENT OF
TRANSPORTATION VISIT...
HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX.

&&

$$

UTZ008>010-517-121230-
/O.CON.KSLC.WW.Y.0021.121012T1500Z-121013T1500Z/
WASATCH MOUNTAINS SOUTH OF I-80-WESTERN UINTA MOUNTAINS-
WASATCH PLATEAU/BOOK CLIFFS-CENTRAL MOUNTAINS-
INCLUDING THE CITIES OF...ALTA...BRIGHTON...MIRROR LAKE HIGHWAY...
SCOFIELD...COVE FORT...KOOSHAREM...FISH LAKE
952 PM MDT THU OCT 11 2012

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 9 AM FRIDAY TO
9 AM MDT SATURDAY ABOVE 8000 FEET...

A WINTER WEATHER ADVISORY ABOVE 8000 FEET FOR SNOW REMAINS IN
EFFECT FROM 9 AM FRIDAY TO 9 AM MDT SATURDAY.

* AFFECTED AREA: THE CENTRAL MOUNTAINS...THE WASATCH PLATEAU... 
  THE SOUTHERN WASATCH AND THE WESTERN UINTA MOUNTAINS ABOVE 
  8000 FEET. 

* SNOW ACCUMULATIONS: GENERALLY 4 TO 8 INCHES WITH LOCAL 
  AMOUNTS UP TO 12 INCHES ABOVE 10000 FEET IN THE UINTA 
  MOUNTAINS. 

* TIMING: RAIN WILL SPREAD NORTH ACROSS THESE MOUNTAIN AREAS
  FRIDAY MORNING. RAIN WILL MIX WITH OR CHANGE OVER TO SNOW AT THE
  HIGHER ELEVATIONS BY FRIDAY EVENING WITH RAIN AND SNOW
  CONTINUING INTO EARLY SATURDAY MORNING. THE PRECIPITATION WILL
  TAPER OFF BY MID MORNING SATURDAY.

* SNOW LEVELS: SNOW LEVELS WILL START OUT WELL ABOVE MOUNTAIN 
  TOP LEVEL THEN GRADUALLY LOWER TO AROUND 8000 OR 9000 FEET BY 
  LATE FRIDAY EVENING. 

* IMPACTS: TRAVEL WILL BE HINDERED ON HIGH ELEVATION ROUTES BY 
  SLUSHY SNOW ACCUMULATION...MAINLY ON UNPAVED SURFACES. 
  ANYONE PLANNING TRAVEL OR OUTDOOR ACTIVITIES AT THE HIGHER 
  ELEVATIONS IN THE CENTRAL AND NORTHERN MOUNTAINS THROUGH 
  EARLY SATURDAY SHOULD BE PREPARED FOR COLD WET WEATHER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT SNOW ACCUMULATIONS WILL
CAUSE PRIMARILY TRAVEL DIFFICULTIES. USE CAUTION WHILE DRIVING.

FOR WINTER ROAD CONDITIONS FROM THE UTAH DEPARTMENT OF
TRANSPORTATION VISIT...
HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... 
HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
038 
WWUS45 KSLC 120917
WSWSLC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
317 AM MDT FRI OCT 12 2012

...COLDER AND WETTER AT THE HIGHER ELEVATIONS...

.A COOL AND MOIST PACIFIC STORM WILL SPREAD RAIN WITH SNOW ACROSS
THE HIGHER TERRAIN TODAY THROUGH TONIGHT. THE SYSTEM WILL MOVE
EAST OF THE AREA SATURDAY.

UTZ518-122000-
/O.CON.KSLC.WW.Y.0021.000000T0000Z-121013T0100Z/
SOUTHERN MOUNTAINS-
INCLUDING THE CITIES OF...LOA...PANGUITCH...BRYCE CANYON
317 AM MDT FRI OCT 12 2012

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM MDT THIS
EVENING ABOVE 8000 FEET...

A WINTER WEATHER ADVISORY ABOVE 8000 FEET FOR SNOW REMAINS IN
EFFECT UNTIL 7 PM MDT THIS EVENING.

* AFFECTED AREA: THE SOUTHERN MOUNTAINS ABOVE 8000 FEET.

* SNOW ACCUMULATIONS: GENERALLY 2 TO 6 INCHES WITH THE BULK OF
  THESE TOTALS ABOVE ABOUT 9000 FEET.

* TIMING: PRECIPITATION...HEAVY AT TIMES...WILL CONTINUE ACROSS
  THE MOUNTAINS OF SOUTHERN UTAH THROUGH THIS MORNING...WITH RAIN
  CHANGING TO SNOW ABOVE 8000 FEET. PRECIPITATION IS EXPECTED TO
  TURN SHOWERY THIS AFTERNOON BEFORE TAPERING OFF THIS EVENING. 

* SNOW LEVELS: LOWERING TO AROUND 8000 FEET BY LATE MORNING.

* IMPACTS: TRAVEL WILL BE HINDERED ON HIGH ELEVATION ROUTES BY 
  SLUSHY SNOW ACCUMULATION...MAINLY ON UNPAVED SURFACES. 
  ANYONE PLANNING TRAVEL OR OUTDOOR ACTIVITIES AT THE HIGHER 
  ELEVATIONS IN THE SOUTHERN MOUNTAINS THROUGH FRIDAY NIGHT 
  SHOULD BE PREPARED FOR COLD WET WEATHER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT SNOW ACCUMULATIONS WILL
CAUSE PRIMARILY TRAVEL DIFFICULTIES. USE CAUTION WHILE DRIVING.

FOR WINTER ROAD CONDITIONS FROM THE UTAH DEPARTMENT OF
TRANSPORTATION VISIT...
HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX.

&&

$$

UTZ008>010-517-122000-
/O.CON.KSLC.WW.Y.0021.121012T1500Z-121013T1500Z/
WASATCH MOUNTAINS SOUTH OF I-80-WESTERN UINTA MOUNTAINS-
WASATCH PLATEAU/BOOK CLIFFS-CENTRAL MOUNTAINS-
INCLUDING THE CITIES OF...ALTA...BRIGHTON...MIRROR LAKE HIGHWAY...
SCOFIELD...COVE FORT...KOOSHAREM...FISH LAKE
317 AM MDT FRI OCT 12 2012

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 9 AM THIS
MORNING TO 9 AM MDT SATURDAY ABOVE 8000 FEET...

A WINTER WEATHER ADVISORY ABOVE 8000 FEET FOR SNOW REMAINS IN
EFFECT FROM 9 AM THIS MORNING TO 9 AM MDT SATURDAY.

* AFFECTED AREA: THE CENTRAL MOUNTAINS...THE WASATCH PLATEAU... 
  THE SOUTHERN WASATCH AND THE WESTERN UINTA MOUNTAINS ABOVE 
  8000 FEET. 

* SNOW ACCUMULATIONS: GENERALLY 4 TO 8 INCHES WITH LOCAL 
  AMOUNTS UP TO 12 INCHES ABOVE 10000 FEET IN THE UINTA 
  MOUNTAINS.

* TIMING: RAIN WILL SPREAD NORTH ACROSS THESE MOUNTAIN AREAS
  DURING THE MORNING HOURS...MIXING WITH OR CHANGING OVER TO SNOW
  AT THE HIGHER ELEVATIONS BY THIS EVENING AS SNOW LEVELS LOWER.
  PRECIPITATION WILL CONTINUE INTO THE OVERNIGHT HOURS BEFORE
  ENDING BY MID MORNING SATURDAY.

* SNOW LEVELS: SNOW LEVELS WILL START OUT WELL ABOVE MOUNTAIN TOP
  LEVEL THEN GRADUALLY LOWER TO AROUND 8000 TO 9000 FEET BY LATE
  THIS EVENING.

* IMPACTS: TRAVEL WILL BE HINDERED ON HIGH ELEVATION ROUTES BY 
  SLUSHY SNOW ACCUMULATION...MAINLY ON UNPAVED SURFACES. 
  ANYONE PLANNING TRAVEL OR OUTDOOR ACTIVITIES AT THE HIGHER 
  ELEVATIONS IN THE CENTRAL AND NORTHERN MOUNTAINS THROUGH 
  EARLY SATURDAY SHOULD BE PREPARED FOR COLD WET WEATHER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT SNOW ACCUMULATIONS WILL
CAUSE PRIMARILY TRAVEL DIFFICULTIES. USE CAUTION WHILE DRIVING.

FOR WINTER ROAD CONDITIONS FROM THE UTAH DEPARTMENT OF
TRANSPORTATION VISIT...
HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... 
HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
095 
WWUS45 KSLC 122039
WSWSLC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
239 PM MDT FRI OCT 12 2012

...COLDER AND WETTER AT THE HIGHER ELEVATIONS...

.A COOL AND MOIST PACIFIC STORM WILL CONTINUE TO SPREAD RAIN WITH
SNOW ACROSS THE HIGHER TERRAIN INTO TONIGHT ACROSS THE SOUTH AND THROUGH
TONIGHT IN THE NORTH. THE SYSTEM WILL MOVE EAST OF THE AREA SATURDAY.

UTZ518-130445-
/O.EXT.KSLC.WW.Y.0021.000000T0000Z-121013T0600Z/
SOUTHERN MOUNTAINS-
INCLUDING THE CITIES OF...LOA...PANGUITCH...BRYCE CANYON
239 PM MDT FRI OCT 12 2012

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT ABOVE 8000 FEET...

THE WINTER WEATHER ADVISORY ABOVE 8000 FEET FOR SNOW IS NOW IN
EFFECT UNTIL MIDNIGHT MDT TONIGHT.

* AFFECTED AREA: THE SOUTHERN MOUNTAINS ABOVE 8000 FEET...ESPECIALLY
  THE TUSHAR MOUNTAINS NEAR BEAVER.

* SNOW ACCUMULATIONS: GENERALLY 2 TO 6 INCHES WITH THE BULK OF 
  THESE TOTALS ABOVE ABOUT 9000 FEET.

* TIMING: SCATTERED PRECIPITATION WILL CONTINUE ACROSS THE
  MOUNTAINS OF SOUTHERN UTAH THROUGH THIS EVENING BUT THEN BECOME
  SHOWERY AND TAPER OFF AFTER MIDNIGHT.

* SNOW LEVELS: NEAR 8000 FEET.

* IMPACTS: TRAVEL WILL BE HINDERED ON HIGH ELEVATION ROUTES BY
  SLUSHY SNOW ACCUMULATION. ANYONE PLANNING TRAVEL OR OUTDOOR
  ACTIVITIES AT THE HIGHER ELEVATIONS IN THE SOUTHERN MOUNTAINS
  THROUGH TONIGHT SHOULD BE PREPARED FOR COLD WET WEATHER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT SNOW ACCUMULATIONS WILL
CAUSE PRIMARILY TRAVEL DIFFICULTIES. USE CAUTION WHILE DRIVING.

FOR WINTER ROAD CONDITIONS FROM THE UTAH DEPARTMENT OF
TRANSPORTATION VISIT...
HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX.

&&

$$

UTZ008>010-517-130445-
/O.CON.KSLC.WW.Y.0021.000000T0000Z-121013T1500Z/
WASATCH MOUNTAINS SOUTH OF I-80-WESTERN UINTA MOUNTAINS-
WASATCH PLATEAU/BOOK CLIFFS-CENTRAL MOUNTAINS-
INCLUDING THE CITIES OF...ALTA...BRIGHTON...MIRROR LAKE HIGHWAY...
SCOFIELD...COVE FORT...KOOSHAREM...FISH LAKE
239 PM MDT FRI OCT 12 2012

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT
SATURDAY ABOVE 8000 FEET...

A WINTER WEATHER ADVISORY ABOVE 8000 FEET FOR SNOW REMAINS IN
EFFECT UNTIL 9 AM MDT SATURDAY.

* AFFECTED AREA: THE CENTRAL MOUNTAINS...THE WASATCH PLATEAU... 
  THE SOUTHERN WASATCH AND THE WESTERN UINTA MOUNTAINS ABOVE 
  8000 FEET. 

* SNOW ACCUMULATIONS: GENERALLY 2 TO 6 INCHES WITH LOCAL AMOUNTS
  UP TO 8 INCHES ABOVE 10000 FEET IN THE WESTERN UINTA MOUNTAINS.

* TIMING: RAIN WILL GRADUALLY CHANGE TO SNOW LATE TODAY AS SNOW
  LEVELS LOWER. PRECIPITATION WILL CONTINUE OVERNIGHT BEFORE
  ENDING BY MID MORNING SATURDAY.

* SNOW LEVELS: SNOW LEVELS WILL GRADUALLY LOWER TO AROUND 8000 TO
  9000 FEET BY LATE THIS EVENING.

* IMPACTS: TRAVEL WILL BE HINDERED ON HIGH ELEVATION ROUTES BY
  SLUSHY SNOW ACCUMULATION. ANYONE PLANNING TRAVEL OR OUTDOOR
  ACTIVITIES AT THE HIGHER ELEVATIONS IN THE CENTRAL AND NORTHERN
  MOUNTAINS THROUGH EARLY SATURDAY SHOULD BE PREPARED FOR COLD WET
  WEATHER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT SNOW ACCUMULATIONS WILL
CAUSE PRIMARILY TRAVEL DIFFICULTIES. USE CAUTION WHILE DRIVING.

FOR WINTER ROAD CONDITIONS FROM THE UTAH DEPARTMENT OF
TRANSPORTATION VISIT...
HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... 
HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
577 
WWUS45 KSLC 130422
WSWSLC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1022 PM MDT FRI OCT 12 2012


UTZ518-131000-
/O.EXT.KSLC.WW.Y.0021.000000T0000Z-121013T1000Z/
SOUTHERN MOUNTAINS-
INCLUDING THE CITIES OF...LOA...PANGUITCH...BRYCE CANYON
1022 PM MDT FRI OCT 12 2012

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 4 AM MDT SATURDAY
ABOVE 8000 FEET...

THE WINTER WEATHER ADVISORY ABOVE 8000 FEET FOR SNOW IS NOW IN
EFFECT UNTIL 4 AM MDT SATURDAY.

* AFFECTED AREA: THE SOUTHERN MOUNTAINS ABOVE 8000 FEET... 
  ESPECIALLY THE TUSHAR MOUNTAINS NEAR BEAVER. 

* SNOW ACCUMULATIONS: STORM TOTALS OF GENERALLY 2 TO 6 INCHES WITH
  THE BULK OF THESE TOTALS ABOVE ABOUT 9000 FEET.

* TIMING: PRECIPITATION WILL CONTINUE ACROSS THE MOUNTAINS OF
  SOUTHERN UTAH THROUGH LATE TONIGHT BEFORE TAPERING OFF EARLY
  SATURDAY MORNING.

* SNOW LEVELS: NEAR 8000 FEET.

* IMPACTS: TRAVEL WILL BE HINDERED ON HIGH ELEVATION ROUTES BY 
  SLUSHY SNOW ACCUMULATION. ANYONE PLANNING TRAVEL OR OUTDOOR 
  ACTIVITIES AT THE HIGHER ELEVATIONS IN THE SOUTHERN 
  MOUNTAINS THROUGH TONIGHT SHOULD BE PREPARED FOR COLD WET 
  WEATHER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT SNOW ACCUMULATIONS WILL
CAUSE PRIMARILY TRAVEL DIFFICULTIES. USE CAUTION WHILE DRIVING.

FOR WINTER ROAD CONDITIONS FROM THE UTAH DEPARTMENT OF
TRANSPORTATION VISIT...
HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX.

&&

$$

UTZ008>010-517-131000-
/O.CON.KSLC.WW.Y.0021.000000T0000Z-121013T1500Z/
WASATCH MOUNTAINS SOUTH OF I-80-WESTERN UINTA MOUNTAINS-
WASATCH PLATEAU/BOOK CLIFFS-CENTRAL MOUNTAINS-
INCLUDING THE CITIES OF...ALTA...BRIGHTON...MIRROR LAKE HIGHWAY...
SCOFIELD...COVE FORT...KOOSHAREM...FISH LAKE
1022 PM MDT FRI OCT 12 2012

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT
SATURDAY ABOVE 8000 FEET...

A WINTER WEATHER ADVISORY ABOVE 8000 FEET FOR SNOW REMAINS IN
EFFECT UNTIL 9 AM MDT SATURDAY.

* AFFECTED AREA: THE CENTRAL MOUNTAINS...THE WASATCH PLATEAU... 
  THE SOUTHERN WASATCH AND THE WESTERN UINTA MOUNTAINS ABOVE 
  8000 FEET. 

* SNOW ACCUMULATIONS: STORM TOTALS OF GENERALLY 2 TO 6 INCHES WITH
  LOCAL AMOUNTS UP TO 8 INCHES ABOVE 10000 FEET IN THE WESTERN
  UINTA MOUNTAINS.

* TIMING: PRECIPITATION WILL CONTINUE OVERNIGHT BEFORE ENDING BY
  MID MORNING SATURDAY.

* SNOW LEVELS: AROUND 8000 TO 9000 FEET.

* IMPACTS: TRAVEL WILL BE HINDERED ON HIGH ELEVATION ROUTES BY 
  SLUSHY SNOW ACCUMULATION. ANYONE PLANNING TRAVEL OR OUTDOOR 
  ACTIVITIES AT THE HIGHER ELEVATIONS IN THE CENTRAL AND 
  NORTHERN MOUNTAINS THROUGH EARLY SATURDAY SHOULD BE PREPARED 
  FOR COLD WET WEATHER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT SNOW ACCUMULATIONS WILL
CAUSE PRIMARILY TRAVEL DIFFICULTIES. USE CAUTION WHILE DRIVING.

FOR WINTER ROAD CONDITIONS FROM THE UTAH DEPARTMENT OF
TRANSPORTATION VISIT...
HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... 
HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
622 
WWUS45 KSLC 130957
WSWSLC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
357 AM MDT SAT OCT 13 2012


UTZ008>010-517-131100-
/O.CAN.KSLC.WW.Y.0021.000000T0000Z-121013T1500Z/
WASATCH MOUNTAINS SOUTH OF I-80-WESTERN UINTA MOUNTAINS-
WASATCH PLATEAU/BOOK CLIFFS-CENTRAL MOUNTAINS-
INCLUDING THE CITIES OF...ALTA...BRIGHTON...MIRROR LAKE HIGHWAY...
SCOFIELD...COVE FORT...KOOSHAREM...FISH LAKE
357 AM MDT SAT OCT 13 2012

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CANCELLED THE
WINTER WEATHER ADVISORY FOR THE WASATCH MOUNTAINS SOUTH OF I-80...
THE WESTERN UINTA MOUNTAINS...THE CENTRAL MOUNTAINS...THE WASATCH
PLATEAU AND BOOK CLIFFS.

LIGHT ACCUMULATING SNOWS WILL CONTINUE THROUGH EARLY THIS MORNING.
ADDITIONAL ACCUMULATIONS WILL GENERALLY BE AN INCH OR LESS WITH
LOCALLY GREATER AMOUNTS POSSIBLE OVER THE HIGH UINTAS AND CENTRAL
MOUNTAINS.


$$

UTZ518-131100-
/O.CAN.KSLC.WW.Y.0021.000000T0000Z-121013T1000Z/
SOUTHERN MOUNTAINS-
INCLUDING THE CITIES OF...LOA...PANGUITCH...BRYCE CANYON
357 AM MDT SAT OCT 13 2012

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CANCELLED THE
WINTER WEATHER ADVISORY FOR THE SOUTHERN MOUNTAINS.

LIGHT SNOW WILL CONTINUE THROUGH THE EARLY MORNING HOURS...WITH
ADDITIONAL ACCUMULATIONS OF AN INCH OR LESS EXPECTED. 


$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... 
HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX

What forecasters said that day

The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this winter weather advisory went out at Oct 11, 10:14 AM MDT, 4 hours 31 minutes earlier.

Area forecast discussion, Oct 11, 10:14 AM MDT, 4 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1014 AM MDT THU OCT 11 2012

.SYNOPSIS...AN UPPER LOW ALONG THE CALIFORNIA COAST WILL TURN
INLAND LATE TODAY...THEN TRACK NORTHEAST ACROSS UTAH FRIDAY
THROUGH FRIDAY NIGHT. DRIER WEATHER WILL RETURN FOR THE UPCOMING
WEEKEND AND EARLY NEXT WEEK.

&&

.DISCUSSION...CLOSED LOW OFF THE SOUTHERN CALIFORNIA COAST WILL
SLOWLY MOVE TO THE COASTLINE BY END OF TODAY. A LEADING BAND OF
SHOWERS AND THUNDERSTORMS OVER SOUTHERN NEVADA WILL GRADUALLY MOVE
EAST AND REACH THE SOUTHWEST CORNER OF THE CWA THIS AFTERNOON WITH
THE HEAVIEST RAIN LIKELY TO OCCUR OVER SOUTHWEST UTAH THIS EVENING
ACCORDING TO THE NAM WHICH IS SOMEWHAT FASTER THAN OUR PREVIOUS
FORECAST. PRIOR TO THIS MAIN BAND OF RAIN...A MORE DISORGANIZED AREA OF
SHOWERS AND ISOLATED THUNDERSTORMS WILL MOVE NORTH ACROSS KANE
COUNTY AND INTO THE SOUTHERN MOUNTAINS BY MIDDAY AND POSSIBLY
SPREAD INTO CENTRAL UTAH MOUNTAINS BY LATE THIS AFTERNOON.

TEMPERATURES WILL BE WARM TODAY...ESPECIALLY ACROSS THE NORTH.
THE RECORD FOR SLC IS 82 AND WE SHOULD BE NEAR 80...ALTHOUGH IF
THE CLOUDS REMAIN THIN WELL INTO THIS AFTERNOON THIS RECORD COULD
BE CHALLENGED.

THE NAM REMAINS RATHER CONSISTENT IN FORECASTING A LARGE AREA OF
HEAVY WRAP AROUND PRECIPITATION ACROSS THE UINTAS INTO CENTRAL
UTAH. THE NEW GFS IS NOW MOVING TOWARDS THE NAM SOLUTION OF
PRODUCING HEAVIER PRECIP INTO THE UINTA MOUNTAINS FOR FRIDAY AND
FRIDAY NIGHT. WILL ADDRESS ANY UPDATES IN AFTERNOONS PACKAGE.

&&

.AVIATION...SURFACE WINDS AT THE SLC TERMINAL ARE EXPECTED TO SWITCH
TO THE NORTHWEST BETWEEN 20Z AND 21Z WITH A 20 PERCENT CHANCE OF
SWITCHING AS EARLY AS 19Z. VFR CONDITIONS WILL PREVAIL THROUGH
TODAY...WITH RAIN LIKELY TO FILL IN ACROSS THE AREA AFTER 09Z
FRIDAY.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...NONE.
WY...NONE.
&&

PUBLIC...STRUTHWOLF
AVIATION...STRUTHWOLF

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION
VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Oct 11, 3:40 AM MDT, 11 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
340 AM MDT THU OCT 11 2012

UTZ001>016-019>021-517-518-WYZ021-121100-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
340 AM MDT THU OCT 11 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF
UTAH AND SOUTHWEST WYOMING.

.DAY ONE...TODAY AND TONIGHT

ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON
AND EVENING ACROSS MAINLY SOUTHWEST UTAH...WITH THE MAIN HAZARDS
BEING DANGEROUS CLOUD TO GROUND LIGHTNING AND GUSTY WINDS. RAIN IS
EXPECTED TO INCREASE LATER TONIGHT ACROSS SOUTHERN UTAH AS A LOW
PRESSURE SYSTEM APPROACHES THE AREA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THIS LOW PRESSURE SYSTEM WILL BRING WIDESPREAD RAIN AND HIGH
ELEVATION SNOW...GENERALLY ABOVE 8000 FEET...TO MUCH OF CENTRAL
AND SOUTHERN UTAH FRIDAY. PRECIPITATION IS EXPECTED TO SPREAD
ACROSS NORTHERN UT AND FAR SOUTHWEST WYOMING FRIDAY AFTERNOON
THROUGH FRIDAY EVENING...WITH SNOW LEVELS GENERALLY IN THE
8500-9000 FOOT RANGE. PRECIPITATION IS FORECAST TO END LATE FRIDAY
NIGHT AS THE STORM SYSTEM MOVES AWAY FROM THE REGION.

ACCUMULATING SNOW CAN BE EXPECTED ACROSS THE HIGHER PASSES MAINLY
ACROSS CENTRAL AND SOUTHERN UTAH FRIDAY THROUGH FRIDAY EVENING.
THOSE WITH OUTDOOR PLANS FRIDAY SHOULD BE PREPARED FOR
SIGNIFICANTLY COLDER AND WETTER WEATHER AND PLAN ACCORDINGLY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT...
HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX

In the hours before

Special weather statement, Oct 11, 8:54 AM MDT, 5 hours 51 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
854 AM MDT THU OCT 11 2012

UTZ001>016-019>021-517-518-WYZ021-120400-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
854 AM MDT THU OCT 11 2012

...WET WEATHER TO REACH UTAH FOR LATE IN THE WEEK...

AFTER SEVERAL WEEKS OF UNSEASONABLY WARM AND DRY WEATHER...A STORM
SYSTEM WILL BRING A COUPLE OF DAYS OF COOL AND WET CONDITIONS TO
THE STATE. THE STORM SYSTEM...CURRENTLY ALONG THE CENTRAL CALIFORNIA
COAST...WILL TURN INLAND LATER TODAY...THEN TRACK NORTHEAST
ACROSS UTAH FRIDAY THROUGH FRIDAY NIGHT.

LIGHT RAIN SHOWERS AND ISOLATED THUNDERSTORMS WILL DEVELOP ACROSS
SOUTHWEST UTAH TODAY...THEN BECOME MORE WIDESPREAD TONIGHT AND
THROUGH MUCH OF FRIDAY. PRECIPITATION WILL TAPER OFF LATE FRIDAY
AS THE STORMS MOVES OFF TO THE NORTHEAST. SNOW IS LIKELY AT THE
HIGHER ELEVATIONS OF SOUTHERN UTAH TONIGHT AND FRIDAY.

NORTHERN UTAH WILL SEE ONE MORE DAY OF WARM AND DRY WEATHER
TODAY WHILE CENTRAL UTAH WILL SEE ISOLATED RAIN SHOWERS DEVELOPING
THIS AFTERNOON AND INCREASE IN AREAL COVERAGE LATE TONIGHT AND
FRIDAY AS WELL AS SPREAD INTO NORTHERN UTAH. WIDESPREAD
PRECIPITATION WILL CONTINUE THROUGH FRIDAY NIGHT...BEFORE TAPERING
OFF TO SHOWERS EARLY SATURDAY MORNING. SNOW IS ALSO EXPECTED AT
THE HIGHER ELEVATIONS FRIDAY NIGHT INTO EARLY SATURDAY MORNING
OVER THE NORTHERN AND CENTRAL MOUNTAINS...GENERALLY ABOVE 9000
FEET.

SUBSTANTIAL VALLEY RAINFALL IS POSSIBLE THROUGH THE DURATION OF THIS
STORM. MANY MOUNTAIN LOCATIONS WILL RECEIVE SEVERAL INCHES OF SNOW...
WITH THE GREATER ACCUMULATIONS AT THE HIGHEST ELEVATIONS OF THE
SOUTHERN AND CENTRAL MOUNTAINS AND THE HIGH UINTAS OF NORTHEAST
UTAH.

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT...
HTTP://WWW.COMMUTERLINK.UTAH.GOV/ROADWEATHERFORECAST.ASPX

Nearby

Winter Weather Advisories in Utah, 2012Every winter weather advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.